Quantcast

AVM Survivors Network

Facial Avm's


#1

Has anyone tried putting an ice pack on face everynight & taking ibuprofin to help swelling go down in facial avm's. I was just wondering if it'd make a difference. My doctor had told me to try taking 2 iboprofin everyday, but i also read that it's not good to take it. Also, I was wondering if smoking or cigarette smoke would have an affect.


#2

I’m not sure about the icepack and ibuprofen, you may get a second opinion on that. I do know that smoking isn’t good, particularly for someone with an AVM.


#3

Do you know why? & I wasn't sure if it was only really bad if it was in the brain..


#4

Autumn, you’re a young lady with your whole life ahead of you. It’s never good to smoke, especially with a facial AVM. Nothing good can come of it, especially long term.

This is a support and information site for AVMs, not an anti-smoking site. That said, I care about you even though I the only thing I know is what you’ve posted on this site. Quit now while you’re young. If you think it’s difficult now, it’ll only get harder the longer you wait.

I truly wish you all the best!


#5

Thank you, I went through a rough time & my stepmom always offered them to me to help me destress. I do wanna quit though, especially if it will make my AVM worse. Thank you again, I really do appreciate it. (:


#6

I have faith in you, Autumn. You can do it! :slight_smile:


#7

Autumn, taking ibuprofin is not a good idea. I'm surprised your doctor advised you to take it. It is an NSAID and it thins the blood which could be dangerous should your AVM bleed. Is your doctor a specialist in AVM? If not, I recommend finding one that is. I don't think ice would do any harm but I'm not a doctor. And I agree with Tim, quite smoking now while you're young!


#8

I’m not sure, what kind of a swelling are you talking about.
After my embolisation surgery there was some extra swelling in the mornings. And then the doctor suggested using an ice-pack to get the swelling down in the mornings. It either worked or the swelling would have gone down anyways.

I believe that the icepack is quite harmless. But. Not a doctor. And AVMs are quite different. What did good for me might not work for you.

Send a quick e-mail to your doctor.


#9

Yes she specializes in avm's. I wonder why she asked me to take it than everyday. I even asked her personally cause I heard that it wasn't good, & she said that its not bad. Maybe it's not bad if the AVM is in the face? Idk what to do. :( I don't wanna make my AVM worse.


#10

Advising against NSAID is typical for brain AVMs, but I’m not sure if it’s an issue for the lip. Ask your doc, and tell her why your concerned. She’ll be happy you’re a proactive patient.


#11

thank you. (: